Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 26, 2007, 8:37 PM MDT for Tooele County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 8:37 PM MDT (02:37 UTC)
- Expired
- Jul 26, 2007, 9:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 49 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 270238 SVRSLC UTC045-270315- /O.NEW.KSLC.SV.W.0018.070727T0237Z-070727T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 837 PM MDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN TOOELE COUNTY IN UTAH... * UNTIL 915 PM MDT * AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF DELLE...OR ABOUT 21 MILES NORTHWEST OF GRANTSVILLE...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN TOOELE COUNTY AT 850 PM MDT... OVER THE GREAT SALT LAKE NEAR BADGER ISLAND AT 900 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM IS CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4091 11285 4075 11285 4070 11236 4102 11246 $$ BAS
2 follow-up statements
000 WWUS55 KSLC 270257 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 855 PM MDT THU JUL 26 2007 UTC045-270315- /O.CON.KSLC.SV.W.0018.000000T0000Z-070727T0315Z/ TOOELE UT- 855 PM MDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR NORTHEASTERN TOOELE COUNTY... AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF DELLE...OR ABOUT 19 MILES NORTHWEST OF GRANTSVILLE...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN TOOELE COUNTY AT 910 PM MDT THIS STORM IS ALSO PRODUCING VERY HEAVY RAIN. LOCALIZED FLOODING AND PONDING OF WATER IS POSSIBLE WITH THIS STORM. MOTORISTS SHOULD EXERCISE EXTREME CAUTION AND NOT DRIVE THROUGH FLOODED ROADWAYS. LAT...LON 4091 11285 4075 11285 4070 11236 4102 11246 $$ BAS
000 WWUS55 KSLC 270320 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 920 PM MDT THU JUL 26 2007 UTC045-270330- /O.EXP.KSLC.SV.W.0018.000000T0000Z-070727T0315Z/ TOOELE UT- 920 PM MDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOELE COUNTY EXPIRES AT 915 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4091 11285 4075 11285 4070 11236 4102 11246 $$ BAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:18 PM MDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jul 26, 3:18 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 318 PM MDT THU JUL 26 2007 .SYNOPSIS...VERY MOIST AIRMASS OVER UTAH WILL HOVER IN PLACE INTO THE WEEKEND. HIGH PRESSURE ALOFT WILL CONTINUE OVER THE GREAT BASIN THROUGH THE WEEKEND. && .DISCUSSION...MOISTURE PLUME ACROSS THE GREAT BASIN FROM OLD MEXICO NORTH INTO CANADA REMAINS IN PLACE AND WILL SO FOR THE NEXT FEW DAYS AS IT SLOWLY TAKES ON A DRYING TREND. PRECIPITABLE WATER (PW) VALUES REMAIN HIGH ACROSS THE FORECAST AREA...ABOVE AN INCH IN MOST LOCATIONS INCLUDING NORTHWEST UTAH AND NORTHEAST NEVADA WHERE CONVECTION HAS BEEN INITIATED DUE TO GOOD INSOLATION UNDER CLEAR SKIES. MOISTURE WILL SLOWLY DECREASE OVER UTAH THE NEXT FEW DAYS AS HIGH CENTER SETTLES OVER NORTHERN UTAH AND DEEP MOISTURE TENDS TO FLOW AROUND THE PERIMETER OF THE RIDGE. SCATTERED CONVECTION HAS ALSO BEGUN OVER THE SPINE OF UTAH...ESPECIALLY SOUTH...DISPLAYING NO MOVEMENT OR LITTLE MOVEMENT TO THE NORTH. THIS IS DUE TO EMBEDDED WEAK SHORTWAVES DRIFTING THROUGH THE MEAN RIDGE AND THE ABUNDANT MOISTURE. BRIEF HEAVY RAINS ARE POSSIBLE AND DUE TO THE SLOW MOVEMENT...FLASH FLOODING IS POSSIBLE OVER THE SOUTHWEST THROUGH THIS EVENING. AIRMASS LOOKS TO CONTINUE DRYING FROM THE NORTHWEST LATER SATURDAY AND CONTINUE INTO SUNDAY. RIDGE AXIS WILL AGAIN SHIFT EASTWARD MONDAY AND OPEN THE DOOR TO ANOTHER BOUT OF MONSOON MOISTURE. LATEST GFS INDICATES THAT ISOLATED THUNDERSTORMS ON MONDAY WILL GIVE WAY TO SCATTERED CONVECTION ON TUESDAY AND THEN BECOME WIDESPREAD BY WEDNESDAY. THIS MONSOON EVENT WILL THEN BE FOLLOWED BY ANOTHER PERIOD OF DRYING FOR THE LATTER PART OF THE WEEK AND ON INTO THE WEEKEND. AS UPSTREAM TROUGH PUSHES ACROSS THE NORTHERN ROCKIES LATE FRIDAY THROUGH SUNDAY...A SOUTHWEST FLOW WILL DEVELOP ACROSS UTAH. GUSTY WINDS WILL EXACERBATE ANY FIRE PROBLEMS PRESENT AT THAT TIME. HOWEVER...WITH THE ABUNDANT MOISTURE EXPECTED PRIOR TO THIS TIME PERIOD...HUMIDITIES WOULD REALLY HAVE TO TAKE A TUMBLE FOR THE AREA TO REACH RED FLAG CONDITIONS. POSSIBLE...BUT NOT LIKELY. && .AVIATION...THERE IS A 20 PERCENT CHANCE OF A THUNDERSTORM DIRECTLY IMPACTING THE SLC TERMINAL. HOWEVER...WITH DEVELOPING CONVECTION TO THE SOUTH OF THE FIELD...THERE IS A GREATER CHANCE OF SOUTHERLY OUTFLOW WINDS THROUGH 03Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC.....YOUNG AVIATION...B. SMITH FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:50 AM MDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT THU JUL 26 2007 UTZ001>016-019>021-517-518-WYZ021-271300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 650 AM MDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE VERY MOIST AIRMASS ACROSS THE AREA WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO UTAH AND SOUTHWEST WYOMING TODAY. SHOWERS AND THUNDERSTORMS WILL PEAK DURING THE AFTERNOON AND EARLY EVENING HOURS...THEN GRADUALLY DISSIPATE DURING THE LATE EVENING HOURS. LOCALLY HEAVY RAINS ARE ONCE AGAIN POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH MONDAY... THOUGH MAINLY OVER THE SOUTHERN...CENTRAL...AND EASTERN MOUNTAINS. MOISTURE WILL INCREASE AGAIN FROM THE SOUTH LATE MONDAY...BRINGING A RENEWED THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 26, 4:28 PM MDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO PLYMOUTH 41.88N 112.14W
07/25/2007 BOX ELDER UT PUBLIC
TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
THE INTERSTATE. INFORMATION FROM KTVX.
&&
ATARDYLocal storm report, Jul 26, 4:56 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
456 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 1 E FOUNTAIN GREEN 39.63N 111.62W
07/25/2007 SANPETE UT PUBLIC
DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
HOMES.
&&
MCINERNEYLocal storm report, Jul 26, 5:15 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO PLYMOUTH 41.88N 112.14W
07/25/2007 F0 BOX ELDER UT PUBLIC
TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
THE INTERSTATE. INFORMATION FROM KTVX.
0418 PM HAIL 10 E PARK CITY 40.66N 111.30W
07/25/2007 E1.00 INCH SUMMIT UT PUBLIC
REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2
0450 PM FLASH FLOOD 1 E FOUNTAIN GREEN 39.63N 111.62W
07/25/2007 SANPETE UT PUBLIC
DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
HOMES.
0555 PM TSTM WND GST 6 NW SALT LAKE CITY 40.83N 112.01W
07/25/2007 E69.00 MPH SALT LAKE UT MESONET
SALT AIR MESONET SITE NEAR INTERSTATE 80. ESTIMATED TIME.
GUSTS 53 MPH AT SLC ASOS AT 606 PM MDT.
0620 PM FLASH FLOOD 3 W GRANTSVILLE 40.59N 112.52W
07/25/2007 TOOELE UT OTHER FEDERAL
DEBRIS FLOW FROM KIMBELL BURN SCAR CROSSED STATE ROAD 186
WEST OF THE TOWN OF GRANTSVILLE. ROAD CLOSED BY FLOWING
MUD AND DEBRIS.
0630 PM TSTM WND GST SOUTH WEBER 41.13N 111.93W
07/25/2007 M73.00 MPH DAVIS UT TRAINED SPOTTER
PERSONAL WEATHER STATION
0730 PM FLASH FLOOD LEAMINGTON 39.53N 112.29W
07/25/2007 MILLARD UT TRAINED SPOTTER
DEBRIS FLOW IN LEAMINGTON DEVILS DEN BURN AREA IN
LEAMINGTON CANYON REPORTED BY SPOTTER. EVENT BETWEEN
LEAMINGTON AND OAK CITY.
&&
ATARDYLocal storm report, Jul 26, 5:49 PM MDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
549 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 5 E FOUNTAIN GREEN 39.63N 111.54W
07/26/2007 SANPETE UT NWS EMPLOYEE
DEBRIS FLOW FROM SALT CREEK BURN SCAR RUNNING ACROSS
ROADS. RAWS STATION MEASURED 0.97 INCHES OF WATER IN 15
MINUTES.
&&
LCHENGThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 52 min |
| Jul 26, 9:14 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 46 min |
| Jul 26, 10:02 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 22 min |
| Jul 27, 3:13 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 47 min |
| Jul 27, 3:50 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 40 min |
| Jul 27, 4:04 PM MDT | Flash Flood Warning | SLC | Washington | 116 min |
| Jul 27, 4:09 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
| Jul 27, 4:39 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.